Autoimmune/Inflammatory Syndrome Induced by Adjuvants (ASIA) Following SARS-CoV2 Vaccination
Year: 2022
Type: article
Study design: Case Report
Abstract: A 67-year-old man presented with joint swelling, muscular weakness, pain and anemia after the second dose of BNT162b2 (Pfizer-Biontech) mRNA COVID-19 vaccination. The signs and symptoms in the case met criteria for post-vaccination polymyalgia rheumatica (PMR) and Autoimmune/Inflammatory Syndrome Induced by Adjuvants (ASIA) demonstrating the close association between these two conditions. The patient underwent a broad workup to rule out other causes and improved with corticosteroid therapy. Vaccine-associated autoimmune syndromes likely have heterogenous presentations and require a high index of suspicion to expedite recognition and treatment.
DOI: 10.56305/001c.57060
Institutions: University of Rochester Medicine, University of Rochester
Language: English
Subfield: Infectious Diseases
Field: Medicine
Domain: Health Sciences
Open Access status: hybrid
OpenAlex ID: W4311488567
